MAUDE Adverse Event Report: KARL STORZ SE & CO. KG GRASPING FORCEPS FOR LARGE STONE; STONE GRASPING FORCEPS

KARL STORZ SE & CO. KG GRASPING FORCEPS FOR LARGE STONE; STONE GRASPING FORCEPS
Model Number 27290K
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Damage is most likely due to stress overload.The instrument had been in use for over seven years.
 
Event or Problem Description
Allegedly, during a pcnl procedure, one of the jaws of the stone grasping forceps broke off inside the patient.The broken jaw was retrieved.There was no harm to patient.

Brand Name
GRASPING FORCEPS FOR LARGE STONE
Common Device Name
STONE GRASPING FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8259130
Report Number9610617-2019-00011
Device Sequence Number19359250
Product Code FGA
UDI-Device Identifier04048551082485
UDI-Public4048551082485
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27290K
Device Catalogue Number27290K
Device Lot NumberWZ01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight76